Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 29, NWS Detroit, MI
NWS Detroit, MI issued this small craft advisory at Apr 30, 2021, 9:22 PM EDT. It took effect at May 1, 2021, 2:00 PM EDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2021, 9:22 PM EDT (01:22 UTC)
- In effect from
- May 1, 2021, 2:00 PM EDT
- Expired
- May 1, 2021, 9:22 PM EDT
- In force
- 7 hr
- Issued by
- NWS Detroit, MI
The text
As transmitted.
645 WHUS73 KDTX 010122 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 922 PM EDT Fri Apr 30 2021 LHZ361>363-462-463-010230- /O.CAN.KDTX.GL.W.0011.000000T0000Z-210501T0200Z/ Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- 922 PM EDT Fri Apr 30 2021 ...GALE WARNING IS CANCELLED... Winds have dropped below gale force. $$ LHZ421-422-011330- /O.CAN.KDTX.SC.Y.0028.000000T0000Z-210501T0200Z/ /O.NEW.KDTX.SC.Y.0029.210501T1800Z-210502T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 922 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 19 knots from the southwest with gusts up to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay and Inner Saginaw Bay SW of Point Au Gres to Bay Port MI. * WHEN...The maximum winds are expected around 3 PM EDT Saturday with the largest waves expected around 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ441>443-011330- /O.CAN.KDTX.SC.Y.0028.000000T0000Z-210501T0200Z/ /O.NEW.KDTX.SC.Y.0029.210501T1800Z-210502T0200Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 922 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 19 knots from the south with gusts up to 29 knots. The largest significant waves will be 4 feet with a potential maximum wave height of 5 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 4 PM EDT Saturday with the largest waves expected around 5 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-011330- /O.CAN.KDTX.SC.Y.0028.000000T0000Z-210501T0200Z/ /O.NEW.KDTX.SC.Y.0029.210501T1800Z-210502T0200Z/ Lake St Clair- 922 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 18 knots from the south with gusts up to 31 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Lake St Clair. * WHEN...The maximum winds are expected around 6 PM EDT Saturday with the largest waves expected around 5 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ444-011330- /O.CAN.KDTX.SC.Y.0028.000000T0000Z-210501T0200Z/ /O.NEW.KDTX.SC.Y.0029.210501T1800Z-210502T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 922 PM EDT Fri Apr 30 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM TO 10 PM EDT SATURDAY... * WHAT...Expect sustained winds up to 19 knots from the southwest with gusts up to 30 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 5 PM EDT Saturday with the largest waves expected around 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
097 WHUS73 KDTX 011320 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 920 AM EDT Sat May 1 2021 LHZ421-422-020200- /O.CON.KDTX.SC.Y.0029.210501T1800Z-210502T0200Z/ Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- 920 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 21 knots from the southwest with gusts up to 33 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI and Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay. * WHEN...The maximum winds are expected around 4 PM EDT Saturday with the largest waves expected around 5 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ441>443-020200- /O.CON.KDTX.SC.Y.0029.210501T1800Z-210502T0200Z/ Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 920 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 21 knots from the south with gusts up to 32 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port Sanilac MI and Port Sanilac to Port Huron MI. * WHEN...The maximum winds are expected around 6 PM EDT Saturday with the largest waves expected around 6 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LCZ460-020200- /O.CON.KDTX.SC.Y.0029.210501T1800Z-210502T0200Z/ Lake St Clair- 920 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 20 knots from the south with gusts up to 33 knots. The largest significant waves will be 2 feet with a potential maximum wave height of 3 feet. * WHERE...Lake St Clair. * WHEN...The maximum winds are expected around 6 PM EDT Saturday with the largest waves expected around 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LEZ444-020200- /O.CON.KDTX.SC.Y.0029.210501T1800Z-210502T0200Z/ Michigan Waters of Lake Erie from Detroit River to North Cape MI- 920 AM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM EDT THIS EVENING... * WHAT...Expect sustained winds up to 19 knots from the southwest with gusts up to 32 knots. The largest significant waves will be 3 feet with a potential maximum wave height of 4 feet. * WHERE...Michigan Waters of Lake Erie from Detroit River to North Cape MI. * WHEN...The maximum winds are expected around 5 PM EDT Saturday with the largest waves expected around 7 PM EDT Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
384 WHUS73 KDTX 020122 MWWDTX URGENT - MARINE WEATHER MESSAGE National Weather Service Detroit/Pontiac MI 922 PM EDT Sat May 1 2021 LCZ460-LEZ444-LHZ421-422-441>443-020230- /O.CAN.KDTX.SC.Y.0029.000000T0000Z-210502T0200Z/ Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- 922 PM EDT Sat May 1 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... Southwest winds have quickly diminished early this evening, under 20 knots. The small craft advisory has been cancelled. $$ sf
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Apr 30, 7:00 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Apr 30, 7:00 PM EDT, 2 hours 22 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
700 PM EDT Fri Apr 30 2021
.AVIATION...
Northwest winds (which have gusted into the 30 to 35 knot range) are
quickly diminishing early this evening and will become light
tonight, with a wind shift to the south-southwest toward sunrise
Saturday as a surface ridge axis slides through.
Clear skies this evening will persist through the early morning
hours before mid to high clouds track through tomorrow morning,
associated with a warm front lifting through southern lower
Michigan. A few showers may develop in and near Saginaw Bay during
the day and could impact MBS, otherwise increasing southwest (210-
220 degree) winds will be the main aviation weather story, with
sustained winds of 20 knots and gusts aoa 30 knots for the afternoon
hours.
.DTW THRESHOLD PROBABILITIES...
* None.
&&
.PREV DISCUSSION...
Issued at 358 PM EDT Fri Apr 30 2021
DISCUSSION...
High pressure aggressively inbound from the upper Midwest ensures
clear sky for the rest of today and the bulk of tonight. The wind
also decreases considerably, first due to decoupling and then as the
surface ridge moves overhead toward midnight. This sets up a
scenario for efficient radiational cooling and another round of
temperatures well down into the 30s vs normals in the 40s for the
first morning of May. Low temperatures that touch the freezing mark
for an hour or two remain most likely in the Thumb region down
through the Irish Hills toward the Ohio border. Patchy frost remains
possible while the duration of any near freezing conditions is
shortened by quick passage of the surface pressure center. A light
SW wind returns during the late night along with a meaningful
increase in high clouds into Saturday morning.
High clouds thicken and lower to mid levels as the first sign of
increased warm advection in the deep SW flow between pressure
systems. A few sprinkles could brush the Tri Cities region toward
noon although model soundings indicate a formidable dry layer below
800 mb that renders the mid level moisture to virga. The main story
once again will be strong wind gusts developing post surface warm
front during the afternoon. Consensus of 12Z model soundings suggest
40 mph gusts are reachable as warm sector mixing peaks during the
afternoon. The wind pattern brings a surge of warmer air back into
the region helping lift high temperatures to around 70 under at
least partly sunny sky.
Low pressure passing through the northern Great Lakes allows the
surface front to settle south and become stationary in southern
Lower MI Saturday night. Moderate westerly flow in the mid levels
builds a corridor of weak elevated instability along and north of
the front from the central Plains into the Great Lakes. CAM model
output available in the time range shows near scattered coverage of
nocturnal convection mainly after midnight into Sunday morning. This
occurs as the next low pressure system moves into the upper Midwest
to sharpen the low level jet and begin a northward move on the front
into the northern Great Lakes where the bulk of activity occurs
during Sunday. There are some chance POPs in the guidance package
for Sunday afternoon that may be trimmed downward/northward in later
updates leaving SE MI between rainfall patterns until Sunday night
into Monday. This is when the Rio Grande valley cut off low moves
northward and rejoins the westerlies over the Great Lakes. It
interacts with the entrance region of the upper jet to produce a
well organized surface low pressure system fully stocked with Gulf
moisture. Guidance POPs trending categorical for showers looks good
through Monday.
The soggy start to the week continues into Tuesday as another upper
level wave moves in from the 4 Corners region. This system rides
along the front left behind across the Ohio valley with some model
variation on how far north the rain pattern reaches into Lower MI.
This is followed by a break of dry weather that has a fragile
appearance in global model solutions due to amplification of the
long wave pattern during the middle of next week.
MARINE...
Peak northwest winds (reaching gales over the open waters of Lake
Huron) are on going late this afternoon. However, winds will slowly
decrease was we head into the evening, as the low level cold
advection wanes. Surface ridge arriving late tonight will actually
lead to further reduction, become light (under 15 knots) by sunrise
Saturday, with a wind shift to the southwest then occuring. No
adjustments to the marine headlines which run until 10 pm, although
the northern tip of the Thumb region could see 4 foot waves last a
little longer.
Stronger southwest flow developing on Saturday with the return flow
around departing high pressure, but increased low level stability
expected to hold winds up around 25 knots. None-the-less, small
craft advisories for all the nearshore waters will likely have to be
re-issued for Saturday afternoon. Frontal boundary sinking south
will allow the winds and gradient to diminish Saturday night into
Sunday, but will bring with it a chance of showers. Much higher
chance for rain showers early next week as an area of low pressure
moves through the Great Lakes region, but winds look to remain light
to moderate.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
Lake Huron...Gale Warning until 10 PM EDT this evening for LHZ361>363-462-463.
Small Craft Advisory until 10 PM EDT this evening for LHZ421-422-
441>443.
Lake St Clair...Small Craft Advisory until 10 PM EDT this evening for LCZ460.
Michigan waters of Lake Erie...Small Craft Advisory until 10 PM EDT this evening for LEZ444.
&&
AVIATION.....99
DISCUSSION...BT
MARINE.......SF
You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.Hazardous weather outlook, Apr 30, 3:57 PM EDT, 5 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Detroit/Pontiac MI 357 PM EDT Fri Apr 30 2021 MIZ047>049-053>055-060>063-068>070-075-076-082-083-010845- Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer- St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe- 357 PM EDT Fri Apr 30 2021 This hazardous weather outlook is for southeast Michigan. .DAY ONE...Tonight Temperatures drop to near the freezing mark for a few hours late tonight outside of the larger metro areas. This makes patchy frost possible, most favored in the Thumb region after midnight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-010845- Lake St Clair- Michigan Waters of Lake Erie from Detroit River to North Cape MI- Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt beyond 5 NM off shore- Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM off shore- Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore- Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI- Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI- Port Sanilac to Port Huron MI- Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore- Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore- Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore- 357 PM EDT Fri Apr 30 2021 This hazardous weather outlook is for portions of Lake Erie, Lake Huron and Lake St Clair. .DAY ONE...Tonight Gale Warnings and Small Craft Advisories remain in effect through this evening. Please refer to the latest marine hazards and forecasts for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small Craft Advisories will likely be needed again for Saturday afternoon and evening due to renewed gusty southwest wind. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. You can obtain your latest National Weather Service forecasts online at www.weather.gov/detroit. BT
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.